MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ETS*ENDO ARTICU LIN CUTTER WHI; STAPLE, IMPLANTABLE
Catalog Number ATW35
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch number: k5d50f.Investigation summary: the analysis showed that the ats35 device was received with no apparent damage and with a tr35w cartridge loaded in the device.The reload was received partially fired 1/4 and with the reload lockout spring damaged.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lock out.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The device fired without any difficulties, the staple line was complete and the staples were noted to have the proper b-formed shape.The device history records were reviewed and the manufacturing criteria were met prior to the release of this batch/lot.
 
Event or Problem Description
It was reported at first stapling, clamp did not function.It locked on patient but was remove without difficulties.Use of another device.No patient consequences.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7156574
Report Number3005075853-2018-07002
Device Sequence Number13827232
Product Code GDW
UDI-Device Identifier20705036012327
UDI-Public20705036012327
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2018
Device Catalogue NumberATW35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Initial Date Received by Manufacturer 12/06/2017
Initial Report FDA Received Date01/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1